|Weaking up to numbness
Mar 28, 2002
Hello & thanks for your great job!
For the last few months I wake up in the middle of the night due to the numbness in my hands, once I wake up and start moving my hands it goes away, kind of when your leg goes to sleep and after you move it it stops. My doctor started Neurontin therapy which helped but made me feel too "druggie" in the mornings, add that to the effect of the Sustiva I just want to stay in bed 'till late morning. I've been on Sustiva, Zerit & Epivir for a long time. Is there any other way to go. I also take Acid Folic(at night) and presccribed Multivitamins.
No other complaints, being infected since 1989, I should not complaint. And by the way what is Aids A3?
Looking forward to your response.
Response from Dr. Henry
AIDS A3 probably refers to the CDC HIV Classification system. A3 means either asymptomatic or acute HIV infection with CD4 count at some point < 200 cells/mm3. Usually HIV treatment related neuropathy involves the feet/ankles before the hands are involved. Nerve compression syndromes like carpal tunnel can cause the hands to go to sleep. Neurontin is commonly used for HIV related neuropathies. Massage/acupuncture sometimes helps. Switching your HIV meds from D4T/and or 3TC to meds that are not as associated with neuropathy might be a consideration if your docs (including a neurologist) believe that your neuropathy is drug related. Again, the hands only involvement is unusual for drug related neuropathy so I would look for other causes before settling on that diagnosis. KH
AZT, 3TC, and Fortovase Effects
- Is Receiving Oral Sex Safe?
- Risks Of Contracting HIV From Blowjob From A Prostitute
- Achy Balls After Blowjob Worried I Have HIV
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Licking Genital Worried I Have HIV
- Can Antibiotics Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.